I was very glad to have this very effective relief from the unbelievable pain of shingles, but I hear that I shouldn't quit all of a sudden. I've only been taking them for 2 weeks, but my dosage was 2700 mil a day. My doctor has taken vacation and the paper that came with it just said that my doctor would gradually take me down. I've already cut back to 1800 mil and so far so good. I really would like to be over this stuff by the time this script runs out.
I've been on & off gab. for 5+ years & I'm on 900mg 4x a day WHEN I TAKE IT,& I myself have never had any bad side effects. In my opinion & of course I'm no doctor if you have pills remaining I would just take(I don't know what mgs your on) but if your worried just 1/2 it,than 1/2 it again & so on until your off,or you could even try & 3/4 it at a time. The reason I myself don't take them all the time is that they kill my apetite.
I myself also take strong opiates for pain & other meds for anxiety so that might be the reason for the loss of hunger,so I would also just look up Gabapentin/Neurontin on this site & see what you can find out if they have any info on stopping them quickly because I myself am just speaking on personal experience but I know that I have not had any experience of saying I would stop my opiates which anyone who's been on them knows is horrific,or stopping my benzodiazepines which cause me & most other people on them siezures which I think if on a regular or high enough dose is as much as a given of having withdrawal symptoms as stopping the opiates,none of which I myself have had any withdrawal or any other side effects period from stopping & starting the high doeses of Gab/Neur. So sorry to ramble but try & read up about them because just what I experiance may not be the same for you but in my opinion if you wean off rather than just stopping period,that I can say without thinking I'm giving bad advice is for sure & I'll bet 1000 to 1 your/A doctor will say the same. Hope this is of help & as I said this is from over 5 years of taking a high does,prescribed of course,but the recommendations from the manufacture or a physictian or just thought of this which seems stupid after all I've wrote is(DUH!) a pharmacist. if you find this helpful please check that you did. I've answered alot of questions that I knew were right because they specific & I checked on & after that there was NO other answer but yes/no or if something interacts with something else,say something as simple as " should I take Suboxone on top of or with Methadone OR ANY OPIATE,IS ABSOULUTLY NO!! Something in that order that the people just forget or I'm sure there has been some that they didn't find helpful for whatever reason,if they didn't find it helpful,they didn't find it helpful(maybe that's why I've rambled so much on this simple question,that or that's it's 2:00 A.M. GOOD LUCK!
if for some reason your doctor doesn't make it back and you don't get the chance to talk with him then be sure and talk to your pharmacist who you make sure he is aware of the dose you started on and are wanting to come off of I feel sure he will be your next line of defense in helping you do this the safe way, this drug is also given for other problems so just don't abrubtly discontinue the dose without good medical advice, be safe and take good care
The literature recommends you reduce your dosage over at least a weeks time. Reducing by 300 mgs every 3 days is adequate. You really shouldn't have any troubles from getting off this medication. If further information is needed the pharmacist maybe willing to help.
I am going off this medication too, and am just reversing the order in which the dosages were increased by my doctor. Was up to 1800 a day, am now down to 900 after two weeks time. So far so good, am having a little problem with OTHER old aches and pains coming back, but the shingles pain seems to be gone. Good luck, I know we all like to take as little meds as possible.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Aug 2009 • 5 answers
Posted 19 Feb 2012 • 6 answers
Posted 3 Feb 2013 • 1 answer
Posted 15 Nov 2014 • 2 answers
Posted 30 Oct 2017 • 0 answers